Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 5, NWS Wichita, KS

May 5, 2007Ellsworth County, Kansas

NWS Wichita, KS issued this flash flood warning at May 5, 2007, 9:44 PM CDT for Ellsworth County, Kansas. It took effect at May 5, 2007, 9:50 PM CDT. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 5, 2007, 9:44 PM CDT (02:44 UTC)
In effect from
May 5, 2007, 9:50 PM CDT
Expired
May 6, 2007, 3:45 AM CDT
In force
6 hr
Issued by
NWS Wichita, KS
Area
Whole counties

County Ellsworth County, KS

The radar

The Wichita radar (KICT), 134 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 11:28 PM CDTFLASH FLOOD6 W Kanopolis, KSKANOPOLIS LOW ROAD HAS WATER RUNNING OVER THE ROAD IN SEVERAL LOCATIONS. STREET FLOODING ALSO BEING REPORTED IN THE CITY OF ELLSWORTH. LAW ENFORCEMENT ASK IF YOU DONT NEED TO BE OUT TONIGHT PLEASE STAY HOME AND OFF THE ROADS.
May 5, 11:29 PM CDTFLASH FLOODEllsworth, KS2.55 INCHES OF RAIN HAS BEEN REPORTED BY CITY POLICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 981 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
981 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1826 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 060250
FFWICT
KSC053-060845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
944 PM CDT SAT MAY 5 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ELLSWORTH COUNTY IN CENTRAL KANSAS.

* UNTIL 345 AM CDT SUNDAY.

* AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS MOVING OVER THE 
WARNED AREA.

  DOPPLER RADAR ESTIMATED BETWEEN 1 AND 2 INCHES HAD AFFECTED THE 
NORTHWEST SIDE OF ELLSWORTH COUNTY DURING THE LAST COUPLE OF HOURS. 
HOWEVER...THERE ARE SUPERCELL STORMS MOVING FROM BARTON COUNTY THAT 
MAY PRODUCE ADDITIONAL RAINFALL AMOUNTS UP TO 2 INCHES. SOME CREEKS 
THAT WILL BE AFFECTED INCLUDE: WOLF CREEK...PLUM CREEK...AND CALF 
CREEK. 

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ELLSWORTH...HOLYROOD...KANOPOLIS...LORRAINE...WILSON.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3851 9849 3852 9813 3869 9805 3885 9797
      3886 9848

$$

COX
2 follow-up statements
000 
WGUS73 KICT 060400
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1057 PM CDT SAT MAY 5 2007

KSC053-060845-
ELLSWORTH KS-
1057 PM CDT SAT MAY 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
ELLSWORTH COUNTY...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO 
REDEVELOP AND MOVE ACROSS THE SAME AREAS IN NORTHWESTERN ELLSWORTH 
COUNTY. RAINFALL RATES OF NEAR 2 INCHES PER HOUR WERE INDICATED BY 
RADAR. 

AT 1040 PM CDT...ELLSWORTH COUNTY EMERGENCY MANAGEMENT REPORTED 
FLOODING ACROSS NUMEROUS ROADS IN THE NORTHWESTERN PART OF THE 
COUNTY. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.


LAT...LON 3851 9849 3852 9813 3869 9805 3885 9797
      3886 9848

$$
000 
WGUS73 KICT 060627
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
123 AM CDT SUN MAY 6 2007

KSC053-060845-
ELLSWORTH KS-
123 AM CDT SUN MAY 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
ELLSWORTH COUNTY...

AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA.

AT 122 AM CDT...LAW ENFORCEMENT REPORTED HIGH WATER ACROSS NUMEROUS 
RURAL ROADS ACROSS ELLSWORTH COUNTY. 

AN ESTIMATED TWO TO FOUR INCHES OF RAINFALL HAS ALREADY OCCURRED 
THIS EVENING ACROSS MAINLY WESTERN AND CENTRAL PORTIONS OF ELLSWORTH 
COUNTY. ADDITIONAL RAINFALL AMOUNTS MAY EXCEED ONE TO THREE INCHES 
ACROSS THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.

LAT...LON 3851 9849 3852 9813 3869 9805 3885 9797
      3886 9848

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 5, 3:00 PM CDT, 6 hours 44 minutes earlier.

Area forecast discussion, May 5, 3:00 PM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
300 PM CDT SAT MAY 5 2007

.DISCUSSION...
MAIN FORECAST CONCERNS: SEVERE WEATHER TONIGHT THROUGH SUNDAY
NIGHT...THEN CHANCES FOR FLOODING FOR TONIGHT THROUGH THE MIDDLE OF
THE WEEK.

TONIGHT:
DIFFLUENCE HAS BECOME MORE PRONOUNCED IN THE PROFILER NETWORK THIS
AFTERNOON AHEAD OF AN UPPER LOW OVER EASTERN COLORADO. CONVECTION
STARTED LATE THIS MORNING ALONG THE DRYLINE...AND WILL CONTINUE
THROUGH THE EVENING HOURS IF NOT THROUGH THE NIGHT. INSTABILITY...
SHEAR AND MOISTURE ARE ALL PLENTIFUL WITH THIS SYSTEM. WITH THE DRY
LINE EXTENDING FROM FAR SOUTHWEST NEBRASKA THROUGH NEAR DODGE CITY
AND INTO THE TEXAS PANHANDLE...THAT WILL CONTINUE TO BE THE FOCUS
FOR STORM INITIATION AND GENERAL STORM MOTION WILL BE TO THE
NORTH...AND RIGHT MOVERS WOULD MOVE TO THE NORTHEAST.

WINDS WILL LIKELY CONTINUE TO GUST THROUGH THE NIGHT...HOWEVER THEY
SHOULD DROP BELOW ADVISORY CRITERIA AROUND SUNSET. THEREFORE WE WILL
CONTINUE THE WIND ADVISORY AND EXPECT TO BE ABLE TO LET IT EXPIRE AT
7PM.

SUNDAY:
ANOTHER ROUND OF THUNDERSTORMS IS ON TAP FOR SUNDAY. NEARLY
STATIONARY FRONTAL BOUNDARY IS EXPECTED TO EXTEND FROM CENTRAL
NEBRASKA TO NEAR HAYS...THEN SOUTHWARD TO NEAR AMARILLO. THIS SHOULD
BE THE GENERATION POINT FOR ONGOING THUNDERSTORMS AND SPC DOES HAVE
ALL OUR FORECAST AREA IN A SLIGHT RISK FOR SEVERE WHICH CERTAINLY
LOOKS REASONABLE.

SUNDAY NIGHT AND MONDAY:
THE FRONTAL BOUNDARY DRIFTS EASTWARD AND SHOULD BE IN THE VICINITY
ON A LINE FROM THE NORTHEAST CORNER OF KANSAS TO NORTH CENTRAL
OKLAHOMA. ABUNDANT MOISTURE STAYS OVER THE AREA WITH SHOTS OF ENERGY
MOVING ACROSS THE AREA. DURING THIS TIME FRAME WOULD NOT BE
SURPRISED TO SEE AREAL QPF VALUES IN THE INCH TO INCH AND A HALF
RANGE. AT THIS POINT IN TIME AM NOT ISSUING A FLOOD WATCH BUT WILL
DEFINITELY MENTION THE POSSIBILITY OF FLOODING CONDITIONS IN THE HWO
AND WILL BE PUTTING OUT A HYDROLOGIC OUTLOOK STATEMENT.

TUESDAY-WEDNESDAY:
DID NOT MAKE SIGNIFICANT CHANGES TO THIS PERIOD. H5 TROF REMAINS
OVER THE SOUTHERN ROCKIES WITH IMPULSES OF ENERGY CONTINUING TO
EJECT OUT AHEAD OF IT. AT THE SURFACE...NEARLY STATIONARY FRONTAL
BOUNDARY BISECTS OUR FORECAST AREA AND WILL BE THE FOCUS FOR
CONTINUING CHANCES OF THUNDERSTORMS.

THURSDAY THROUGH SATURDAY:
FOR NOW AM GOING TO LEAVE THE FORECAST DRY. GFS MODEL HAS THE H5
TROF EXTENDING FROM EASTERN NEBRASKA SOUTHWARD THROUGH SOUTH CENTRAL
KANSAS THURSDAY MORNING...THEN MOVES IT INTO THE SOUTHEAST U.S. BY
SATURDAY. BEHIND IT RIDGING MOVING IN. AT THE SURFACE...HIGH
PRESSURE SHOULD BE THE DOMINATE FEATURE.

.AVIATION...
GUSTY SOUTH WINDS WILL DIMINISH SOMEWHAT AFTER SUNSET BUT WILL STILL
REMAIN IN THE 15 TO 25 KT RANGE OVERNIGHT. MVFR CEILINGS SHOULD BE
THE RULE. THUNDERSTORMS IN THE VICINITY OF RSL AND GBD THIS
AFTERNOON WILL CONTINUE TO DEVELOP EASTWARD THIS EVENING. SEVERE
WEATHER IS DEFINITELY A POSSIBILITY WITH THESE STORMS. TOWARD
SUNRISE VISIBILITIES MAY BE REDUCED TO THE 3-5 MILE RANGE WITH
BR...HZ...AND SCATTERED SHOWERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  78  61  76 /  60  60  70  50
HUTCHINSON      67  76  59  75 /  70  60  80  40
NEWTON          68  78  61  76 /  60  60  70  50
ELDORADO        68  79  63  77 /  50  50  70  50
WINFIELD-KWLD   68  79  63  77 /  50  50  70  50
RUSSELL         66  75  55  74 /  70  70  80  30
GREAT BEND      66  76  55  75 /  70  70  80  30
SALINA          67  77  58  75 /  80  60  80  30
MCPHERSON       68  77  59  75 /  70  60  80  40
COFFEYVILLE     68  82  66  78 /  30  50  60  50
CHANUTE         68  81  66  78 /  30  50  60  50
IOLA            68  81  66  78 /  20  50  60  50
PARSONS-KPPF    68  82  66  78 /  30  50  60  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-047>052-
067-068-082-083-091-092.

&&

SCHRECK/ELDER
Hazardous weather outlook, May 5, 3:55 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
355 PM CDT SAT MAY 5 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-062200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
355 PM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE OVER PARTS OF CENTRAL
AND SOUTH CENTRAL KANSAS. THE MAIN THREAT IS GENERALLY ALONG AND
WEST OF THE KANSAS TURNPIKE. STRONG INSTABILITY AND WIND SHEAR IN
THE ATMOSPHERE WILL ALLOW SEVERAL OF THESE STORMS TO BECOME
SUPERCELLS. THE MAIN THREATS WILL BE TORNADOES...VERY LARGE
HAIL...AND DAMAGING WINDS. A STRONG TORNADO IS POSSIBLE.

IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT IN
CENTRAL AND SOUTH CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA
SUNDAY THROUGH MONDAY. SEVERE WEATHER CHANCES WILL BE STRONGLY
DEPENDANT ON HOW MUCH SUNSHINE AND HEATING OCCURS. IN
ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE SUNDAY INTO MONDAY.
PLEASE STAY TUNED TO LATER OUTLOOKS FOR MORE UPDATES.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL LIKELY BE NEEDED TONIGHT ACROSS CENTRAL AND
SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ELDER

In the hours before

Local storm report, May 5, 9:17 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
917 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TORNADO          6 SW ELLINWOOD          38.29N 98.66W
05/05/2007                   BARTON             KS   TRAINED SPOTTER

            TWO TORNADOS ON THE GROUND AT THE SAME TIME. LARGE WEDGE
            TORNADO 6 MILES SOUTHWEST OF ELLINWOOD...ANOTHER MULTI
            VORTEX TORNADO WAS SPOTTED ABOUT HALF MILE EAST OF THE
            WEDGE TORNADO.

&&

BRW
Local storm report, May 5, 9:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     TORNADO          5 SE GREAT BEND         38.31N 98.74W
05/05/2007                   BARTON             KS   LAW ENFORCEMENT

            HOUSE ROOF BLOWN OFF. GARAGE AND OUT BUILDINGS ALSO HAD
            ROOFS TAKEN OFF.

&&

BRW
Local storm report, May 5, 9:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND GST     19 E RUSSELL            38.89N 98.50W
05/05/2007  E85 MPH          RUSSELL            KS   TRAINED SPOTTER

            OBSERVER ALSO REPORTING PEA SIZE HAIL AND VERY HEAVY
            RAIN.

&&

BRW
Local storm report, May 5, 9:30 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
930 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     TSTM WND GST     5 S ELLINWOOD           38.28N 98.58W
05/05/2007  E90 MPH          BARTON             KS   TRAINED SPOTTER

&&

BRW
Local storm report, May 5, 9:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
932 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     TORNADO          ELLINWOOD               38.36N 98.58W
05/05/2007                   BARTON             KS   TRAINED SPOTTER

            SPOTTER REPORTED TORNADO MOVED WEST OF ELLINWOOD. HE ALSO
            REPORTED THAT THE LIGHTS WERE STILL ON IN THE CITY.

&&

BRW
Local storm report, May 5, 9:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
941 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             7 SSE ELLINWOOD         38.26N 98.53W
05/05/2007  E1.00 INCH       BARTON             KS   PUBLIC

0609 PM     TORNADO          3 S RAYMOND             38.24N 98.41W
05/05/2007                   RICE               KS   LAW ENFORCEMENT

            OBSERVER REPORTED BRIEF TOUCH-DOWN OF TORNADO.

0615 PM     TORNADO          6 NW ALDEN              38.31N 98.39W
05/05/2007                   RICE               KS   NWS EMPLOYEE

            BRIEF TOUCH-DOWN REPORTED BY OFF-DUTY NWS EMPLOYEE.

0615 PM     TORNADO          6 NW ALDEN              38.31N 98.39W
05/05/2007                   RICE               KS   NWS EMPLOYEE

0617 PM     TORNADO          4 SE CHASE              38.31N 98.30W
05/05/2007                   RICE               KS   EMERGENCY MNGR

            TORNADO ON THE GROUND AT THIS TIME.

0621 PM     TORNADO          2 S CHASE               38.33N 98.35W
05/05/2007                   RICE               KS   TRAINED SPOTTER

            TORNADO BRIEF TOUCH-DOWN. TORNADO HAS DISIPATED BUT
            STRONG ROTATION.

0622 PM     TORNADO          RAYMOND                 38.28N 98.41W
05/05/2007                   RICE               KS   AMATEUR RADIO

            TWO BRIEF TOUCH DOWNS IN PAST 3 TO 4 MIN. FUNNEL STILL
            VISIBLE.

0624 PM     HAIL             2 N RAYMOND             38.31N 98.41W
05/05/2007  M1.75 INCH       RICE               KS   EMERGENCY MNGR

            REPORTED BY OFFICER ON 56 HWY.

0638 PM     HAIL             3 NNW PAWNEE ROCK       38.30N 99.00W
05/05/2007  M1.75 INCH       BARTON             KS   TRAINED SPOTTER

0642 PM     HAIL             3 NE PAWNEE ROCK        38.30N 98.94W
05/05/2007  E1.00 INCH       BARTON             KS   LAW ENFORCEMENT

0645 PM     TORNADO          6 SW GREAT BEND         38.30N 98.89W
05/05/2007                   BARTON             KS   AMATEUR RADIO

            TORNADO ON THE GROUND AT THIS TIME.

0650 PM     FUNNEL CLOUD     1 SW GREAT BEND         38.35N 98.82W
05/05/2007                   BARTON             KS   FIRE DEPT/RESCUE

0656 PM     FUNNEL CLOUD     GREAT BEND              38.36N 98.81W
05/05/2007                   BARTON             KS   AMATEUR RADIO

            FUNNEL CLOUD REPORTED NEAR GREAT BEND AIRPORT.

0659 PM     TORNADO          3 SW GREAT BEND         38.33N 98.85W
05/05/2007                   BARTON             KS   LAW ENFORCEMENT

            TORNADO ON THE GROUND AT THIS TIME.

0709 PM     HAIL             6 WSW GREAT BEND        38.33N 98.90W
05/05/2007  M1.75 INCH       BARTON             KS   TRAINED SPOTTER

0711 PM     HAIL             3 ENE HOISINGTON        38.54N 98.74W
05/05/2007  M1.00 INCH       BARTON             KS   TRAINED SPOTTER

0714 PM     FUNNEL CLOUD     GREAT BEND              38.36N 98.81W
05/05/2007                   BARTON             KS   AMATEUR RADIO

            PUBLIC AND LAW ENFORCEMENT REPORT A FUNNEL CLOUD OVER THE
            CENTER OF GREAT BEND.

0715 PM     FUNNEL CLOUD     5 NE GREAT BEND         38.41N 98.74W
05/05/2007                   BARTON             KS   TRAINED SPOTTER

0718 PM     FLOOD            HOISINGTON              38.52N 98.78W
05/05/2007                   BARTON             KS   AMATEUR RADIO

            STREET FLOODING REPORTED BY PUBLIC.

0720 PM     HAIL             3 ENE HOISINGTON        38.54N 98.74W
05/05/2007  M1.25 INCH       BARTON             KS   TRAINED SPOTTER

0726 PM     FUNNEL CLOUD     5 SW HOISINGTON         38.47N 98.84W
05/05/2007                   BARTON             KS   AMATEUR RADIO

0728 PM     FLOOD            GREAT BEND              38.36N 98.81W
05/05/2007                   BARTON             KS   LAW ENFORCEMENT

            STREET FLOODING BEING REPORTED IN THE CITY OF GREAT BEND.

0732 PM     TORNADO          4 NW CLAFLIN            38.56N 98.59W
05/05/2007                   BARTON             KS   AMATEUR RADIO

            TORNADO ON THE GROUND AT THIS TIME.

0741 PM     TORNADO          7 E SUSANK              38.64N 98.64W
05/05/2007                   BARTON             KS   BROADCAST MEDIA

            RAIN RAP ROPE TORNADO REPORTED BY MEDIA CHASER.

0751 PM     HAIL             6 S DORRANCE            38.76N 98.58W
05/05/2007  M1.00 INCH       RUSSELL            KS   TRAINED SPOTTER

0755 PM     FLASH FLOOD      HOISINGTON              38.52N 98.78W
05/05/2007                   BARTON             KS   AMATEUR RADIO

            OBSERVER REPORTS THAT THE INTERSECTION OF 3RD STREET AND
            MAIN IS CLOSED DUE TO FLOODING.

0755 PM     TORNADO          4 S WILSON              38.77N 98.47W
05/05/2007                   ELLSWORTH          KS   TRAINED SPOTTER

0756 PM     TORNADO          7 S WILSON              38.72N 98.47W
05/05/2007                   ELLSWORTH          KS   EMERGENCY MNGR

            RAIN RAP TORNADO ON THE GROUND.

0758 PM     TORNADO          4 S WILSON              38.77N 98.47W
05/05/2007                   ELLSWORTH          KS   TRAINED SPOTTER

            REPEAT OF REPORT FROM 755 PM. CORRECT TIME OF EVENT IS
            755 PM.

0807 PM     FUNNEL CLOUD     9 N CLAFLIN             38.65N 98.54W
05/05/2007                   BARTON             KS   LAW ENFORCEMENT

0810 PM     TORNADO          2 W WILSON              38.83N 98.51W
05/05/2007                   RUSSELL            KS   EMERGENCY MNGR

            RAIN RAP TORNADO ABOUT TO CROSS INTERSTATE I-70.

0812 PM     TORNADO          2 SW WILSON             38.81N 98.50W
05/05/2007                   RUSSELL            KS   LAW ENFORCEMENT

0815 PM     FLASH FLOOD      WILSON                  38.83N 98.47W
05/05/2007                   ELLSWORTH          KS   LAW ENFORCEMENT

            HEAVY RAINFALL BEING REPORTED IN THE WILSON AREA. ROADS
            WITH LOW WATER CROSSINGS ARE BEING CLOSED.

0824 PM     FLASH FLOOD      9 W GREAT BEND          38.36N 98.97W
05/05/2007                   BARTON             KS   LAW ENFORCEMENT

            WATER BEING REPORTED OVER THE ROADWAY WEST OF THE CITY OF
            HEIZER. LAW ENFORCEMENT WILL BE CLOSING HWY 96 AT THAT
            LOCATION. OBSERVER JUST SOUTH OF THAT LOCATION IS
            REPORTING 3.22 INCHES OF PRECIPITATION IN THE PAST 3
            HOURS.

0840 PM     HAIL             3 S COTTONWOOD FALLS    38.33N 96.54W
05/05/2007  E0.50 INCH       CHASE              KS   TRAINED SPOTTER

0841 PM     FLASH FLOOD      10 S WILSON             38.68N 98.47W
05/05/2007                   ELLSWORTH          KS   TRAINED SPOTTER

            WATER ACROSS THE ROADS SOUTH OF WILSON. KDOT SENDING A
            CREW OUT TO BLOCK ROAD.

0845 PM     HAIL             2 S SYLVAN GROVE        38.99N 98.40W
05/05/2007  M1.75 INCH       LINCOLN            KS   TRAINED SPOTTER

0845 PM     FLASH FLOOD      SYLVAN GROVE            39.01N 98.39W
05/05/2007                   LINCOLN            KS   LAW ENFORCEMENT

            STREET FLOODING BEING REPORTING.

0850 PM     TSTM WND GST     19 E RUSSELL            38.89N 98.50W
05/05/2007  E85.00 MPH       RUSSELL            KS   TRAINED SPOTTER

            OBSERVER ALSO REPORTING PEA SIZE HAIL AND VERY HEAVY
            RAIN.

0905 PM     TORNADO          7 SW ELLINWOOD          38.28N 98.67W
05/05/2007                   BARTON             KS   STORM CHASER

            LARGE TORNADO ON THE ROAD AT THIS TIME.

0908 PM     HAIL             1 N COTTONWOOD FALLS    38.38N 96.54W
05/05/2007  E1.00 INCH       CHASE              KS   TRAINED SPOTTER

0908 PM     TORNADO          3 S ELLINWOOD           38.31N 98.58W
05/05/2007                   BARTON             KS   BROADCAST MEDIA

            KWCH STORM CHASER REPORTING LARGE TORNADO ON THE GROUND.

0910 PM     TORNADO          5 SW ELLINWOOD          38.31N 98.65W
05/05/2007                   BARTON             KS   PUBLIC

0912 PM     TSTM WND GST     STRONG CITY             38.40N 96.54W
05/05/2007  E60.00 MPH       CHASE              KS   LAW ENFORCEMENT

0917 PM     TORNADO          6 SW ELLINWOOD          38.29N 98.66W
05/05/2007                   BARTON             KS   TRAINED SPOTTER

            TWO TORNADOS ON THE GROUND AT THE SAME TIME. LARGE WEDGE
            TORNADO 6 MILES SOUTHWEST OF ELLINWOOD...ANOTHER MULTI
            VORTEX TORNADO WAS SPOTTED ABOUT HALF MILE EAST OF THE
            WEDGE TORNADO.

0922 PM     TORNADO          5 SE GREAT BEND         38.31N 98.74W
05/05/2007                   BARTON             KS   LAW ENFORCEMENT

            HOUSE ROOF BLOWN OFF. GARAGE AND OUT BUILDINGS ALSO HAD
            ROOFS TAKEN OFF.

0929 PM     TORNADO          ELLINWOOD               38.36N 98.58W
05/05/2007                   BARTON             KS   TRAINED SPOTTER

            SPOTTER REPORTED TORNADO MOVED WEST OF ELLINWOOD. HE ALSO
            REPORTED THAT THE LIGHTS WERE STILL ON IN THE CITY.

0929 PM     TSTM WND GST     5 S ELLINWOOD           38.28N 98.58W
05/05/2007  E90.00 MPH       BARTON             KS   TRAINED SPOTTER

&&

BRW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:12 PM CDTTornado WarningICTBarton, Ellsworth, Russell48 min
May 5, 7:41 PM CDTFlash Flood WarningICTLincoln, Russell9 hr
May 5, 7:59 PM CDTTornado WarningICTBarton, Ellsworth, Lincoln, Russell46 min
May 5, 8:35 PM CDTTornado WarningICTBarton40 min
May 5, 8:44 PM CDTTornado WarningICTLincoln22 min
May 5, 8:55 PM CDTSevere Thunderstorm WarningICTChase29 min
May 5, 9:12 PM CDTTornado WarningICTBarton, Ellsworth, Rice33 min
May 5, 9:42 PM CDTTornado WarningICTBarton, Ellsworth, Rice, Russell48 min
May 5, 9:49 PM CDTTornado WarningICTBarton41 min
May 5, 10:25 PM CDTTornado WarningICTEllsworth, Lincoln, Saline60 min
May 5, 10:27 PM CDTTornado WarningICTBarton, Ellsworth, Rice49 min
May 5, 11:19 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice, Saline26 min
May 5, 11:41 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline49 min
May 5, 11:44 PM CDTSevere Thunderstorm WarningICTReno, Rice31 min
May 5, 11:47 PM CDTFlash Flood WarningICTSaline5 hr
May 6, 12:32 AM CDTFlash Flood WarningICTMcPherson5 hr
May 6, 3:59 AM CDTFlash Flood WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more36 hr
May 6, 4:37 AM CDTFlash Flood WarningICTSaline7 hr
May 6, 9:55 AM CDTSevere Thunderstorm WarningICTHarper65 min
May 6, 10:21 AM CDTTornado WarningICTHarper39 min
May 6, 10:40 AM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood49 min
May 6, 10:53 AM CDTTornado WarningICTHarper, Kingman, Sedgwick, Sumner38 min
May 6, 11:17 AM CDTFlash Flood WarningICTHarper, Kingman, Reno, Sedgwick, Sumner4 hr
May 6, 12:13 PM CDTFlash Flood WarningICTHarper, Kingman, Reno, Sedgwick, Sumner9 hr
May 6, 12:13 PM CDTFlash Flood WarningICTHarper, Harvey, Kingman, Reno, Sedgwick, Sumner9 hr
May 6, 1:56 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno, Sedgwick51 min
May 6, 1:57 PM CDTTornado WarningICTHarper, Kingman48 min
May 6, 2:09 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick36 min
May 6, 2:31 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner44 min
May 6, 3:00 PM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick45 min
May 6, 3:08 PM CDTSevere Thunderstorm WarningICTMarion36 min
May 6, 4:02 PM CDTSevere Thunderstorm WarningICTBarton47 min
May 6, 4:39 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice37 min
May 6, 4:53 PM CDTTornado WarningICTHarper, Kingman20 min
May 6, 5:10 PM CDTTornado WarningICTKingman, Reno50 min
May 6, 5:29 PM CDTSevere Thunderstorm WarningICTHarper, Kingman31 min
May 6, 5:37 PM CDTTornado WarningICTReno23 min
May 6, 5:43 PM CDTSevere Thunderstorm WarningICTKingman, Reno15 min
May 6, 6:02 PM CDTTornado WarningICTMcPherson, Reno, Rice43 min
May 6, 6:54 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion, Saline29 min

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.